β€Ί



Having a moment

AnnettedAnnetted Member Posts: 15 ✭
edited January 24 in General discussion
Sorry just having a moment 😞😞😞😞


So in July 2017 I was diagnosed with breast cancer in my right breast, I had a mastectomy,underwent
chemo and radiation treatment. I lost my Dad and my brother in that time as well.
In October 2018 I meet an amazing plastic surgeon and started reconstruction, I was so happy , even though every time they filled up the expander it felt like my skin would rip, it was so nice not to have a big hole in my chest .. so last week I went in to have my final part of reconstruction done and my journey was going to be over.. 
After the surgery, I was doing great my new boob is sensational 🀣🀣 then I started getting pain in my arm and hand , I lost all feeling in my fingertips and they  didn’t have blood flow, rushed to a different hospital, CT scan and tests done, I had a mayor blood clot in my arm .. rushed back into surgery it’s all sorted now but the blood clot was caused by me taking Tamoxifen... 
ive always been told that this is the drug that will save my life and prevent the cancer coming back so I put up with the joint pain and night sweats .. and now this ..I’m on blood thinners and I can’t have  tamoxifen anymore, probably won’t get the feeling in my fingertips back and it will take months to repair the nerve damage in my arm ...
life can be really cruel ...
Thanks for letting me ventπŸ’•

Comments

  • SisterSister Adelaide Hills, SAMember Posts: 4,078 ✭
    Shit!  Vent away!  Sometimes things are just so hard.
  • kmakmkmakm MelbourneMember Posts: 7,188 ✭
    That is truly shitty Annette, I'm so sorry. Can you take an AI? K xox
  • AllyJayAllyJay Member Posts: 575 ✭
    Hi there @Annetted...sorry to hear of the latest development for you. I have been on blood thinners, heparin, clexane and mostly warfarin for over twenty years now. Long before the breast cancer, diagnosed in 2016, I have had pulmonary embolisms as well as dvt's. Two in my right arm at different times, the result now being on very high levels. My INR target is 3.5 - 4, which is very high. Without the warfarin, at such high levels, I run the risk of another embolism, possible fatal, and with my blood so "runny", the risk of a major bleed, also potentially fatal. I am on letrozole, and have been for almost 18 months now. My large multidisciplinary medical team explain the different options with their associated risks, and then we make the decisions. Once this clot has dissolved, you may perhaps need to remain on thinners, but ask about restarting the AI therapy, perhaps with letrozole or similar, depending on if you have passed menopause or not. Best of luck and sending a big (((hug))).
  • Brenda5Brenda5 Burrum Heads, QldMember Posts: 2,277 ✭
    I took 100mg of aspirin daily when I was on Tamoxifen, just in case. Hopefully life is getting back on track for you now. <3
  • kezmusckezmusc Member Posts: 1,149 ✭
    Hi @Annetted,

    That just truly stinks.  Vent away. So sorry.  As the other ladies have said, ask about a different drug maybe. It's not fair the way they promote these HT drugs as the be all and end all and if you take them the thing wont come back.  They can't promise that for a start and it puts the fear of god into people when they can't take them for whatever other reasons.
    Wishing you a speedy recovery with your arm and fingers and hopefully they can work something else out with another drug.

    All the best lovely
    xoxoxoxo 
  • SoldierCrabSoldierCrab Bathurst NSW Member Posts: 3,203 ✭

    because you deserve to have them  What a sh*t fight you have gone through so sorry you have endured this .... 

  • arpiearpie Mid North Coast, NSWMember Posts: 2,775 ✭
    That is such a bugger, @Annetted - you've been thru the mill & back, and some.

    Vent away.

    I am so sorry to hear of the loss of your Dad & brother too  xxx

    I hope you are able to get onto other Meds & that the nerve damage/numbness repairs

    Hang in there xxxx
  • Kiwi AngelKiwi Angel Sydney, NSWMember Posts: 1,907 ✭
    @Annetted - that is so sad - sending you the hugest hugs.  Im on tamoxifen too and I do worry about the uterine cancer issue as I have had a history of endometriosis in the past.  Scary when the drug that is supposed to save us tried to kill us xoxox
  • FlaneuseFlaneuse BrisbaneMember Posts: 809 ✭
    @Annetted What a rough ride you're on. A fortnight after my mastectomy, I had sudden excruciating pain in chest, back and back of neck and head, gasping for breath, clammy. Ambulance to ED, a raft of tests revealed three clots in lungs. They said "You're a very lucky lady to have survived this." On daily Xarelto. Now I fear clots more than recurrence of cancer. 
    I hope you get it sorted out. Hugs.
Sign In or Register to comment.